Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 415, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 7, 2000, 3:28 PM CDT for Harper County, Woodward County, Oklahoma. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 7, 2000, 3:28 PM CDT (20:28 UTC)
- Expired
- Aug 7, 2000, 4:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Harper County, OK, Woodward County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 3:30 PM CDT | Thunderstorm Wind | Woodward, OK | Six power poles were downed near 48th Street. A portion of the roof was blown off at Woodward Elks Lodge. A 50-foot section of an aluminum roof was also blown off at Diamond Services Company on Oklahoma Avenue. |
| Aug 7, 4:00 PM CDT | Hail 0.88 | Selman, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1567 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1632 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 072029
SVROKC
OKC059-153-072115-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
328 PM CDT MON AUG 7 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARPER COUNTY IN NORTHWEST OKLAHOMA
WOODWARD COUNTY IN NORTHWEST OKLAHOMA
* UNTIL 415 PM CDT
* AT 328 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13
MILES SOUTHWEST OF SELMAN AND ANOTHER SEVERE THUNDERSTORM NEAR
WOODWARD...MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUFFALO...MOORELAND...QUINLAN...
SELMAN AND WOODWARD
HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS OF 60 TO 7B0 MPH ARE
LIKELY.
LAT...LON 3676 9977 3661 9976 3662 9953 3623 9952
3642 9901 3682 9932 3700 9945
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 10:15 AM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, Aug 7, 10:15 AM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1015 AM CDT MON AUG 7 2000 EARLIER CONVECTION THAT LINGERED MUCH OF THE MORNING ACROSS NORTH CENTRAL OKLAHOMA HAS FINALLY DISSIPATED. ALTHOUGH SOME LIGHT ACTIVITY HAS MOVED BACK INTO NORTHWEST OKLAHOMA. THIS ALL SEEMS TO BE ASSOCIATED WITH MOISTURE THAT HAS BEEN PULLED NORTH FROM THE UPPER LOW OVER NORTHERN MEXICO. THIS NARROW BAND OF MOISTURE WILL CONT TO BRING AT LEAST A SMALL CHANCE OF PRECIP TO MAINLY PARTS OF NORTHERN AND WESTERN OKLAHOMA OVER THE NEXT 24 TO 48 HOURS. AT LEAST FOR THE FIRST PERIOD WILL KEEP A CHANCE GOING IN THE NORTHWEST THIS AFTN AND REMOVE THE MORNING WORDING ELSEWHERE. CLOUDS SEEM TO BE THINNING AND THINK WILL HAVE MINIMAL AFFECT ON AFTN TEMPS ACROSS MOST LOCATIONS AND BASED ON 24 HR CHANGES AND YESTERDAYS HIGHS FROM MESONET AND OTHER OB SITES WILL RAISE TEMPS ACROSS MUCH OF THE AREA FOR THIS AFTN. 30 .OUN... OK...NONE. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:12 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 33 min |
| Aug 7, 5:36 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 39 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.